Alert archive / Nevada / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 22, 2024, 3:41 PM PDT for Esmeralda County, Nevada; Inyo County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2024, 3:41 PM PDT (22:41 UTC)
- Expired
- Jul 22, 2024, 4:30 PM PDT
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Inyo County, CA, Esmeralda County, NV
The radar
The San Joaquin Valley radar (KHNX), 187 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 2504 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781
WUUS55 KVEF 222241
SVRVEF
CAC027-NVC009-222330-
/O.NEW.KVEF.SV.W.0013.240722T2241Z-240722T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
341 PM PDT Mon Jul 22 2024
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
North central Inyo County in south central California...
South central Esmeralda County in south central Nevada...
* Until 430 PM PDT.
* At 341 PM PDT, a severe thunderstorm was located 8 miles east of
Westgard Pass, or 19 miles south of Dyer, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
* Locations impacted include...
Westgard Pass, Grandview Campground, and Ancient Bristlecone
Visitors Center.
This includes State Route 168 between mile markers 26 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3743 11828 3746 11814 3746 11784 3752 11791
3754 11783 3729 11752 3715 11809 3726 11825
TIME...MOT...LOC 2241Z 250DEG 11KT 3734 11801
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
VARIAN2 follow-up statements
533
WWUS55 KVEF 222302
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
402 PM PDT Mon Jul 22 2024
NVC009-222311-
/O.CAN.KVEF.SV.W.0013.000000T0000Z-240722T2330Z/
Esmeralda NV-
402 PM PDT Mon Jul 22 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ESMERALDA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
&&
LAT...LON 3741 11825 3745 11813 3746 11784 3744 11782
3732 11766 3718 11808 3726 11822
TIME...MOT...LOC 2301Z 250DEG 11KT 3736 11794
$$
CAC027-222330-
/O.CON.KVEF.SV.W.0013.000000T0000Z-240722T2330Z/
Inyo CA-
402 PM PDT Mon Jul 22 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT
FOR NORTHWESTERN INYO COUNTY...
At 401 PM PDT, a severe thunderstorm was located 8 miles south of
Oasis, or 18 miles south of Dyer, moving east at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
Locations impacted include...
Westgard Pass, Grandview Campground, and Ancient Bristlecone Visitors
Center.
This includes State Route 168 between mile markers 27 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3741 11825 3745 11813 3746 11784 3744 11782
3732 11766 3718 11808 3726 11822
TIME...MOT...LOC 2301Z 250DEG 11KT 3736 11794
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
VARIAN902
WWUS55 KVEF 222326
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
426 PM PDT Mon Jul 22 2024
CAC027-222336-
/O.EXP.KVEF.SV.W.0013.000000T0000Z-240722T2330Z/
Inyo CA-
426 PM PDT Mon Jul 22 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN INYO COUNTY WILL
EXPIRE AT 430 PM PDT...
The storm which prompted the warning has weakened, and no longer
poses an immediate threat to life or property. Therefore, the warning
will be allowed to expire.
&&
LAT...LON 3741 11825 3745 11813 3746 11784 3744 11782
3732 11766 3718 11808 3726 11822
TIME...MOT...LOC 2326Z 250DEG 11KT 3738 11785
$$
VARIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:29 PM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 22, 2:29 PM PDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 229 PM PDT Mon Jul 22 2024 .SYNOPSIS...Monsoonal moisture will continue to be recycled under the ridge resulting in continued chances for afternoon showers and thunderstorms through mid-to-late week. Temperatures will remain hotter than normal as the ridge remains positioned overhead. An incoming trough will scour out our monsoonal moisture and bring an end to the extreme heat of the past few weeks on Friday. Drier conditions and more seasonal temperatures are expected over the weekend. && .DISCUSSION...through Sunday. Persistent ridging over the Western US will continue through mid- to-late week, keeping temperatures 3 to 5 degrees hotter than normal and trapping monsoonal moisture under it. This moisture will continue to be recycled each afternoon, fueling isolated to scattered showers and thunderstorms across the area. As has been the case for the past few days, convection will develop in areas of higher terrain each afternoon before moving off the terrain and over area valleys. Collapsing storms will produce gusty outflow winds, which will help to kick off additional convection. Gusts associated with these outflow winds are expected to be around 40 to 55 mph with the potential for 60+ mph wind gusts with stronger storms. Outside of strong outflow winds, lightning, small hail, and heavy rain capable of resulting in flash flooding will be possible with any storms that develop. The Storm Prediction Center (SPC) has painted southern Mohave County and the lower Colorado River Valley with a Marginal Risk for severe weather in the form of strong outflow winds. High resolution (HiRes) models support this, showing storms in southeastern Mohave County producing strong outflow winds later this afternoon/early this evening. These winds will move west through the lower Colorado River Valley and into eastern San Bernardino County. As previously mentioned, chances for isolated showers and thunderstorms will continue each afternoon through Thursday. An incoming trough will scour moisture from the area and knock temperatures down to more seasonal values. These seasonal temperatures and drier conditions will continue through the weekend before ridging attempts to return next week. && .AVIATION...For Harry Reid...For the remainder of the morning, expect generally light east winds of 10 knots or less. A lot of uncertainty exists with respect to afternoon thunderstorms, which may develop as early as 22z. The more likely timeframe of thunderstorm impacts will be in the 23z-05z window, but confidence remains low enough such that TEMPOs will not be introduced at this time. Even if storms do not directly impact the airport, gusty outflow winds will be likely and could come from any direction, though it appears most likely that storms will develop north of KLAS and develop southward late afternoon into the evening hours. Should the stronger scenario play out, wind gusts of 40-50 knots will be possible, along with heavy rains and lightning. Activity should diminish by 07-09z with winds returning to 10 knots or less and resuming their east/northeast direction. A similar scenario appears probable for tomorrow as well, though confidence remains low. For the rest of southern Nevada, northwest Arizona and southeast California...Showers and thunderstorms, along with gusty outflow winds may affect almost any terminal this afternoon and evening. The most likely timing will range from 22z-03z for northernmost terminals, to 00z-09z for the southern terminals. Gusty winds of 30-50 knots may occur with any stronger storms near terminals this afternoon and evening. Winds will generally remain diurnal outside of thunderstorms with KBIH seeing southerlies shifting to the northwest overnight, KDAG maintaining a generally west/northwest direction, and winds elsewhere becoming light and variable overnight. Given relatively high confidence in afternoon storms, will maintain the TEMPO for TSRA at KBIH with other sites likely to see introduction of TEMPOs as the afternoon progresses and confidence increases. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Stessman AVIATION...Austin For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:09 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 51 min |
| Jul 22, 4:07 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 38 min |
| Jul 22, 2:47 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2024Severe Thunderstorm Warnings in California, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.